Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Paducah, KY

August 23, 20074 states

NWS Paducah, KY issued this red flag warning at Aug 23, 2007, 7:32 AM CDT for 4 states. It took effect at Aug 23, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 7:32 AM CDT (12:32 UTC)
In effect from
Aug 23, 2007, 12:00 PM CDT
Expired
Aug 23, 2007, 8:00 PM CDT
In force
8 hr
Issued by
NWS Paducah, KY
All 63 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 231232
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
732 AM CDT THU AUG 23 2007

...POTENTIAL FOR LARGE FIRES WILL CONTINUE TODAY DUE TO GUSTY
SOUTHWEST WINDS AND EXTREMELY DRY FUELS...

.HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO PRODUCE A HOT
AND DRY SOUTHWEST WIND FLOW.

ILZ088>094-KYZ001>013-015>017-020>022-MOZ085>087-100-107>112-114-
232045-
/O.UPG.KPAH.FW.A.0002.070823T1700Z-070824T0100Z/
/O.NEW.KPAH.FW.W.0005.070823T1700Z-070824T0100Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-MADISON-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
732 AM CDT THU AUG 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT.
A COUPLE OF LARGE FIRES OCCURRED OVER WESTERN KENTUCKY DURING THE
PAST WEEK. THIS AFTERNOON...SOUTHWEST WINDS ARE AGAIN FORECAST TO
BECOME GUSTY AND RELATIVE HUMIDITY WILL AGAIN BECOME QUITE LOW.
THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION. ANY
SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD
IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS
COULD ALLOW THESE FIRES TO SPREAD EASILY.

THIS FIRE WEATHER WATCH INCLUDES THE LAND BETWEEN THE LAKES
NATIONAL RECREATION AREA AND MOST OF THE SHAWNEE NATIONAL FOREST
EXCEPT THE FAR NORTH. RECENT RAINFALL OVER FAR NORTHERN PARTS OF
THE SHAWNEE NATIONAL FOREST WILL LESSEN THE POTENTIAL FOR
EXPLOSIVE FIRE GROWTH THERE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAP
3 follow-up statements
000 
WWUS83 KPAH 231741
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT THU AUG 23 2007

...POTENTIAL FOR LARGE FIRES WILL CONTINUE TODAY DUE TO GUSTY
SOUTHWEST WINDS AND EXTREMELY DRY FUELS...

.HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO PRODUCE A HOT
AND DRY SOUTHWEST WIND FLOW.

ILZ088>094-KYZ001>013-015>017-020>022-MOZ085>087-100-107>112-114-
240100-
/O.CON.KPAH.FW.W.0005.000000T0000Z-070824T0100Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-MADISON-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1241 PM CDT THU AUG 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT.
A COUPLE OF LARGE FIRES OCCURRED OVER WESTERN KENTUCKY DURING THE
PAST WEEK. THIS AFTERNOON...SOUTHWEST WINDS ARE AGAIN FORECAST TO
BE GUSTY AND RELATIVE HUMIDITY WILL AGAIN BE QUITE LOW. THIS WILL
MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KPAH 231834
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT THU AUG 23 2007

ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ074>076-
098-106-240245-
/O.NEW.KPAH.FW.A.0003.070824T1700Z-070825T0100Z/
/O.EXA.KPAH.FW.W.0005.000000T0000Z-070824T0100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-
ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-SHANNON-OREGON-
134 PM CDT THU AUG 23 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

EXTREMELY DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS MEANS
A HIGH FIRE DANGER WILL CONTINUE THIS AFTERNOON AND AGAIN ON
FRIDAY. AFTERNOON 10 HOUR FUEL STICK MOISTURES WILL BE 5 TO 9
PERCENT WITH MINIMUM AFTERNOON RELATIVE HUMIDITY FROM 25 TO 35
PERCENT. WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE THIS AFTERNOON
AND ARE EXPECTED AGAIN FRIDAY FROM THE MIDDAY THROUGH LATE
AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE NOTIFY THE APPROPRIATE OFFICIALS OF BOTH THE RED FLAG
WARNING AND FIRE WEATHER WATCH.

$$

ILZ088>094-KYZ001>013-015>017-020>022-MOZ085>087-100-107>112-114-
240245-
/O.NEW.KPAH.FW.A.0003.070824T1700Z-070825T0100Z/
/O.CON.KPAH.FW.W.0005.000000T0000Z-070824T0100Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-MADISON-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
134 PM CDT THU AUG 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

EXTREMELY DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS MEANS
A HIGH FIRE DANGER WILL CONTINUE THIS AFTERNOON AND AGAIN ON
FRIDAY. AFTERNOON 10 HOUR FUEL STICK MOISTURES WILL BE 5 TO 9
PERCENT WITH MINIMUM AFTERNOON RELATIVE HUMIDITY FROM 25 TO 35
PERCENT. WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE THIS AFTERNOON
AND ARE EXPECTED AGAIN FRIDAY FROM THE MIDDAY THROUGH LATE
AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE NOTIFY THE APPROPRIATE OFFICIALS OF BOTH THE RED FLAG
WARNING AND FIRE WEATHER WATCH.

$$
000 
WWUS83 KPAH 240116
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CDT THU AUG 23 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076-
085>087-098-100-106>112-114-241245-
/O.EXP.KPAH.FW.W.0005.000000T0000Z-070824T0100Z/
/O.CON.KPAH.FW.A.0003.070824T1700Z-070825T0100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-
BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
816 PM CDT THU AUG 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

EXTREMELY DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS MEANS A
HIGH FIRE DANGER WILL EXIST AGAIN ON FRIDAY. AFTERNOON 10 HOUR
FUEL STICK MOISTURES WILL BE 5 TO 9 PERCENT WITH MINIMUM AFTERNOON
RELATIVE HUMIDITY FROM 25 TO 35 PERCENT. WIND GUSTS OF 20 TO 25
MPH WILL DEVELOP AGAIN DURING THE MIDDAY AND AFTERNOON HOURS
FRIDAY.

PLEASE NOTIFY THE APPROPRIATE OFFICIALS ABOUT THE FIRE WEATHER
WATCH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

DRS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Aug 23, 2:16 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 23, 2:16 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 AM CDT THU AUG 23 2007

.DISCUSSION...

THE WEATHER SHOULD BE QUIET TODAY AND TOMORROW BEFORE WE GET A CHANCE
OF PRECIPITATION LATE FRIDAY NIGHT AND OVER THE WEEKEND.

THE MAIN CONCERN OVER THE NEXT FEW DAYS WILL BE THE SIZZLING
TEMPERATURES. WE HIT 100 DEGREES AT PAH/OWB/CGI/MVN/KEHR AND EVEN 101
AT FT. CAMPBELL YESTERDAY. LOOKING AT 850 TEMPS...IT APPEARS AS
THOUGH THE WARMEST TEMPS ARE ACROSS THE SOUTHERN HALF OF THE
AREA...WITH H85 TEMPS AROUND 22-23 DEG C. LOOKS LIKE BOTH MODELS
INITIALIZED VERY WELL WITH THE H85 TEMPS AND IT APPEARS AS THOUGH
WE MAY EVEN SEE SLIGHTLY WARMER TEMPS THIS AFTERNOON ACROSS WEST
KENTUCKY. EVEN FRIDAY LOOKS JUST PLAIN HOT...AS H850 TEMPS
CONTINUE TO HOVER AROUND 23-24 DEG C. HEAT INDEX VALUES BEHAVED
TODAY FOR THE MOST PART...RANGING FROM 100 TO 104 DEGREES IN MOST
LOCATIONS. A FEW PLACES HIT 105 EVEN. SEEMS LIKE THAT WILL BE THE
TREND TODAY AND TOMORROW AS WELL. HARD TO TELL EXACTLY WHERE THE
DEWPOINTS WILL MIX OUT AND WHERE THEY WONT. FOR INSTANCE...AT 21Z
YESTERDAY THE DEWPT AT KMVN WAS 66 DEG AND KMDH WAS 69 DEG BUT
KHSB AND KFWC WERE 55 DEG AND 59 DEG RESPECTIVELY. BLAME IT ON
LOCAL EFFECTS (I.E. CROPS). BUT MOST LOCATIONS SHOULD HAVE HEAT
INDEX VALUES OF 100 TO 104. HOWEVER IT WOULDNT SURPRISE ME TO SEE
A FEW PLACES HIT 105 DEGREES DEPENDING ON THE LOCATION. WILL
CONTINUE TO HIGHLIGHT THIS IN THE ZONE FORECAST PRODUCT
...HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENT
PRODUCTS. DAY SHIFT CAN ALWAYS EVALUATE HOW THE EARLY AFTERNOON
DEWPOINTS ARE DOING AND ISSUE A HEAT ADVISORY IF NECESSARY.

BY LATE FRIDAY NIGHT...THE STATIONARY FRONT THAT HAS BEEN
POUNDING THE CENTRAL PLAINS AND MIDWEST FOR THE LAST SEVERAL DAYS
WITH ROUND AFTER ROUND OF STRONG TO SEVERE THUNDERSTORMS...WILL
FINALLY START MAKING SOME MOVEMENT TO THE SOUTH. THE FRONT COULD
BE THE FOCUS FOR SOME PRECIPITATION ACROSS OUR NORTHERN COUNTIES
AFTER MIDNIGHT FRIDAY NIGHT. BASED ON THE FRONTAL POSITION...WILL
STRETCH THE SLIGHT CHANCE POPS ACROSS GIBSON AND PIKE COUNTIES
INDIANA.

IT APPEARS THAT WE WILL SEE A LITTLE BETTER CHANCE FOR SHOWERS AND
STORMS ON SATURDAY THOUGH...AS THE FRONT REALLY SINKS SOUTH INTO
THE REGION DURING THE DAY. HOWEVER...LOOKING AT THE TIME HEIGHT
CROSS SECTIONS...DOES NOT APPEAR THAT DEEP MOISTURE WILL BE IN
PLACE. CONVECTION SHOULD BE SCATTERED AT BEST. FRONT WILL BE SLOW
TO MOVE THROUGH AND COULD GIVE A CONTINUED CHANCE OF PRECIP
SATURDAY NIGHT AS WELL.

ALL MODELS SEEM TO AGREE THAT THE FRONT SHOULD BE SOUTH OF THE
AREA ON SUNDAY...SO HAVE REMOVED THE SLGT CHC POP WE HAD GOING.
HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE FRONT SUNDAY AND
SUNDAY NIGHT. BUT THE CENTER OF THE HIGH REMAINS IN THE GREAT
LAKES REGION. THE UPPER LEVEL HIGH CENTER REMAINS TO OUR SOUTH AS
WELL. THE SFC HIGH CONTINUES TO MOVE EAST TOWARD NEW ENGLAND
SUNDAY NIGHT AND EARLY NEXT WEEK. AS THIS HAPPENS...THE UPPER HIGH
BUILDS BACK NORTHWARD INTO OUR REGION. SO BACK TO WARM AND DRY
CONDITIONS...AFTER A BRIEF REPRIEVE (HOPEFULLY) OVER THE WEEKEND.
TEMPERATURES OVER THE WEEKEND WILL BE TRICKY DEPENDING ON HOW MUCH
CLOUD COVER AND PRECIPITATION WE ACTUALLY GET...BUT HAVE LOWERED
THEM AT LEAST INTO THE LOWER TO MID 90S. HOWEVER BY NEXT WEEK...AT
THIS TIME...WE SHOULD NOT SEE THE OPPRESSIVE TEMPERATURES WE ARE
SEEING NOW...BUT STILL WAY ABOVE AVERAGE.

&&

.AVIATION...

VFR CONDITIONS EXPECTED TODAY AND TONIGHT. SOME CIRRUS POSSIBLE
ALONG WITH CU AGAIN THIS AFTERNOON. LIGHT SSW WINDS WILL INCREASE TO
AROUND 10KT OR SO BY MID MORNING WITH SOME GUSTS UP AROUND 20KT OR
SLIGHTLY HIGHER AS THE DAY WEARS ON.

&&

.FIRE WEATHER...

FIRE WEATHER WATCH IN EFFECT FROM NOON THROUGH 8 PM CDT GENERALLY
SOUTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. WIND
WILL AGAIN NOT BE A BIG ISSUE TODAY. HOWEVER...VERY DRY 10 HOUR FUEL
MOISTURE CONTINUES TO BE OBSERVED...ESPECIALLY ACROSS WEST KENTUCKY
WHERE VALUES ARE NEAR 5. DEEP LAYER MIXING IS EXPECTED TODAY AND
FRIDAY WITH SLIGHTLY HIGHER SOUTHWEST WINDS EXPECTED...SO GUSTS MAY
BE A BIT HIGHER AND MORE FREQUENT BOTH DAYS. 20+ KT GUSTS ARE
CERTAINLY A POSSIBILITY...ESPECIALLY ACROSS THE MARK TWAIN AND
SHAWNEE NATIONAL FORESTS...AND FROM THE LAND BETWEEN THE LAKES AREA
WEST INTO FAR WEST KENTUCKY. MINIMUM AFTERNOON RELATIVE HUMIDITY
SHOULD RANGE FROM 25 TO 35 PERCENT. THUS FURTHER COORDINATION MAY BE
REQUIRED WITH OFFICIALS PRIOR TO OUR FIRE WEATHER FORECAST ISSUANCES
BOTH THIS MORNING AND FRIDAY MORNING...REGARDING POTENTIAL FIRE
WEATHER HEADLINES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
     FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-WEBSTER.

MO...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MADISON-MISSISSIPPI-
     NEW MADRID-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     ALEXANDER-HARDIN-JOHNSON-MASSAC-POPE-PULASKI-UNION IL.

IN...NONE.

&&

SHORT TERM...CW
LONG TERM....CW
AVIATION...JAP
Hazardous weather outlook, Aug 23, 4:01 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
401 AM CDT THU AUG 23 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
401 AM CDT THU AUG 23 2007

...FIRE WEATHER WATCH IN EFFECT FOR SOUTHERN HALF OF THE QUAD STATE
THURSDAY AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR THE SOUTHERN HALF OF THE QUAD STATE. PLEASE REFER TO THE WATCH
FOR MORE DETAILED INFORMATION.

HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 ACROSS THE ENTIRE
QUAD STATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 ACROSS THE ENTIRE
QUAD STATE FRIDAY AFTERNOON.

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR MOST OF THE AREA
SATURDAY AND SATURDAY NIGHT...AS ANOTHER WEAK COLD FRONT MOVES
THROUGH THE REGION. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 23, 4:01 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
401 AM CDT THU AUG 23 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-232100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
401 AM CDT THU AUG 23 2007

...HOT AND DRY WEATHER WILL CONTINUE TODAY AND FRIDAY...

MAXIMUM HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES TODAY AND
FRIDAY DURING THE EARLY TO MID AFTERNOON HOURS.

AN INCREASED FIRE DANGER THREAT WILL CONTINUE TODAY AND FRIDAY
FROM LATE MORNING THROUGH EARLY EVENING. VEGETATION ACROSS MUCH OF
THE REGION IS VERY DRY. ADDITIONALLY...SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO GUST IN THE 20 TO 25 MPH RANGE BOTH DAYS.

BURN BANS CONTINUE FOR MANY COUNTIES ACROSS THE REGION...AS WELL AS
THE CAPE GIRARDEAU...PADUCAH AND EVANSVILLE AREAS. SEVERAL FIRES
HAVE OCCURRED ACROSS THE REGION OVER THE PAST WEEK...ESPECIALLY IN
WEST KENTUCKY.

USE EXTREME CAUTION DURING THIS ABNORMALLY DRY TIME. PLEASE DISCARD
CIGARETTES PROPERLY AND DO NOT TOSS THEM FROM YOUR VEHICLE.
REMEMBER TO OBSERVE YOUR REGIONAL BURN BANS ESTABLISHED BY LOCAL
OFFICIALS. USING ANY EQUIPMENT THAT COULD EASILY CREATE SPARKS COULD
EASILY TRIGGER A FIRE AS WELL.

FOR THOSE THAT HAVE TO BE OUTSIDE OVER THE NEXT COUPLE OF DAYS...
CONTINUE TO TAKE IT EASY. TAKE FREQUENT BREAKS...DRINK PLENTY OF
WATER AND AVOID EXTENSIVE STRENUOUS OUTDOOR ACTIVITIES IF POSSIBLE.|

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:26 PM CDTFire Weather WatchPAHAlexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more12 hr
Aug 23, 1:34 PM CDTFire Weather WatchPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more18 hr

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.